i have high thyroid antibodies and was put on meds for an under-active thyroid but had all the symptoms of an over-active one,after 6 weeks i was taken off the meds because of bad tremors and fast heart rate and was told my thyroid was ok now .i always thought once on thyroid meds they were for life ,my anti-bodies are still high i was only on low dose meds 50mg a day just looking for some words on this.
The thyroid med you were taking was to supplement the thyroid hormones your body wasn't making enough of. Thyroid meds don't treat the antibody levels, only control the level of thyroid hormones in your body. It sounds like the med worked a little too well.
Synthroid and other thyroid hormone replacement meds can be taken for life (in the case where the thyroid is removed surgically or ablated by Radioactive Iodine). Often, though, the same meds are given to supplement a "sluggish" thyroid that doesn't produce what your body needs to have the proper metabolism.
I'd keep a eye on your symptoms - the presence of the antibodies can mean more problems down the road with your thyroid levels. Antibodies can cause overactive thyroid (most often Graves Disease) or underactive thyroid (most often Hashimotos Disease). Or, there is a chance the antibodies won't cause any problems, you'll just have to wait and see.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.